Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 87, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 1, 2001, 4:40 AM CDT for Plaquemines Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2001, 4:40 AM CDT (09:40 UTC)
- Expired
- Jun 1, 2001, 5:45 AM CDT
- In force
- 65 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Plaquemines Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 010942 SVRNEW LAC075-011045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 440 AM CDT FRI JUN 1 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOWER PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA * UNTIL 545 AM CDT * AT 4 33 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF BOOTHVILLE MOVING EAST AT 20 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 2916 8948 2898 8949 2890 8883 2917 8881
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:40 AM CDT, 1 hour earlier.
Area forecast discussion, Jun 1, 3:40 AM CDT, 1 hour before
AREA FORECAST DISCUSSION...CORRECTED WORDING NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 340 AM CDT FRI JUN 1 2001 CURRENTLY WORKING SOME STRONG TO SEVERE COASTAL CONVECTION SO WILL BE BRIEF. UPPER LEVEL LARGE AMPLITUDE/LOW ANOMALY TROUGH EXTENDING ALONG THE MISSISSIPPI VALLEY WITH SOME RESIDUAL ENERGY HOLDING BACK OVER THE GREAT BEND REGION OF S TEXAS. SURFACE FRONT STATIONARY ACROSS THE SHREVEPORT AREA WITH QUITE A BIT OF MOISTURE ON THE RETURN SIDE OF THE WEAK SURFACE HIGH OVER THE TULSA OK AREA. WITH HEIGHT RISES EXPECTED AFTER 18Z ACROSS OUR CWA...BEST CHANCES FOR LINGERING RAINFALL WILL BE THIS MORNING IN RESPONSE TO MID- AND UPPER LEVEL TROUGH PASSAGE. BELIEVE WILL HAVE TO ADDRESS STRONG TO POSSIBLY SEVERE THREAT FOR HARRISON AND HANCOCK COUNTY MISSISSIPPI IN THE HAZARDOUS WEATHER OUTLOOK AS ANY DEVELOPMENT WILL TAKE PLACE IN DRY AIR ALOFT...CREATING A DOWNBURST SITUATION. ALSO...WATERSPOUT CONCERN IN COASTAL WATERS. BEYOND TODAY...OPT TO GO DRY FOR THE WEEKEND WITH NORTHWEST FLOW SOMEWHAT BENIGN THROUGH SUNDAY. WILL MAINTAIN CURRENT EXTENDED TREND FROM MONDAY THROUGH THURSDAY. MCB 87/65/90/68 2000 BTR 87/69/90/70 2000 MSY 87/70/90/73 3000 GPT 87/70/88/74 4000 .NEW...NONE LA...NONE. MS...NONE. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:21 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 54 min |
| Jun 1, 3:21 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 54 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.